An Evaluation of Convex Modeling for Multimode Dynamic Buckling

[+] Author and Article Information
Herbert E. Lindberg

APTEK, Inc., San Jose, CA 95129

J. Appl. Mech 59(4), 929-936 (Dec 01, 1992) (8 pages) doi:10.1115/1.2894063 History: Received March 01, 1991; Revised August 06, 1991; Online March 31, 2008


Convex and probabilistic model solutions are obtained for multimode dynamic buckling of cylindrical shells with uncertain imperfections under symmetric radial impulsive loads. It is found that the maximum possible buckling deformations for any imperfection within uniform bounds ± δ̂ can be made comparable to the buckling deformations from the probabilistic models at a reliability of about 99.5 percent. Numerical evaluation and interpretation of the convex model is much simpler than for the probabilistic models, and the convex model solution provides means for quality control of each and every shell by simply recording δ̂ from appropriately filtered imperfection measurements. The power and simplicity of convex modeling for multimode buckling shows promise for more complex problems than require finite element modal analysis.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In